# SDR DW7A9901

- Difficulty date: April 29, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N74CE
- Make and model: Piper PA-31-350
- Aircraft serial: 317305041
- Engine: Lyc TIO540J2BD
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Rod Bolt
- Condition: Separated
- Location: Lt Engine
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A, B, E

## Discrepancy

CRUISE FLIGHT, 1,500 MSL, 31 RPM/NEGATIVE INDICATION OF EMANANT FAILURE ON ENGINE INSTRUMENTS.  HEAVY VIBRATION FOR 5-10 SECONDS, FAILURE OF LEFT ENGINE CASE, ENGINE SHUTDOWN, RTB.  SUBMITTER SUGGESTED POSSIBLE CASE OF FAILURE AND ROD END BOLT NOT PROPERLY TORQUED.  ALL AD'S C/W, NO ANOMALIES NOTED IN PREVIOUS OIL SAMPLE, POSSIBLE ASSEMBLY ERROR.  ENGINE DESTROYED DUE TO INTERNAL COMPONENT FAILURE RESULTING IN DESTRUCTION OF ENGINE CASE.  (X)
